Alert archive / Georgia / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 33, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 28, 1997, 6:05 PM EST for Lanier County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 1997, 6:05 PM EST (23:05 UTC)
- Expired
- Mar 28, 1997, 6:45 PM EST
- In force
- 40 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Lanier County, GA
The radar
The Moody AFB radar (KVAX), 17 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 282306 RRA SVRTLH GAC173-282345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 605 PM EST FRI MAR 28 1997 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 645 PM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL GEORGIA ...LANIER COUNTY AT 602 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM DEVELOPING OVER THE WESTERN PART OF LANIER COUNTY...ABOUT 5 MILES WEST TO NORTHWEST OF LAKELAND. THIS THUNDERSTORM WAS MOVING TO THE EAST NORTHEAST AT 25 MPH AND WILL PASS NEAR AND NORTH OF LAKELAND THROUGH 6:30 PM. THIS STORM HAS THE POTENTIAL TO PRODUCE LARGE HAIL AND WIND GUSTS OF 60 MPH...PRIMARILY OVER THE NORTHERN HALF OF THE COUNTY. SEVERE THUNDERSTORMS PRODUCE WINDS OF 58 MPH OR HIGHER... LARGE HAIL... DANGEROUS LIGHTNING AND VERY HEAVY RAIN. IF YOU ARE IN THE PATH OF THIS STORM... GO TO A SAFE PLACE IMMEDIATELY.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 3:23 PM EST, 2 hours 42 minutes earlier.
Area forecast discussion, Mar 28, 3:23 PM EST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 323 PM EST FRI MAR 28 1997 HAVENT HAD MUCH TIME TO LOOK AT MDLS THIS AFTN WITH SVR WX ACRS PRTNS OF CWA...BUT MDLS SHOW S/WV CRNTLY OVR CNTRL PLAINS PROGD TO MOVE E INTO MID ATLANTIC REGION BY MIDDAY SAT. LATEST SATELLITE IMAGERY SHOWS BULK OF MSTR ASSOC WITH THIS SYSTEM OVR CNTRL GLF AND MOVG NE INTO WRN PRTNS OF FA ATTM. POPS TONITE SHOULD BE IN CHANCE CATGRY FOR MOST OF CWA WITH PRECIP CHANCES TAPERING OFF THROUGHOUT THE NITE AND ERLY MRNG HRS ON SAT. FNTL BNDRY NOT EXPECTED TO MOVE INTO FA UNTIL LATE SAT/ERLY SUN. WOULD LEAN MORE TWRDS NGM POPS...ESPECIALLY THE TREND OF DECRSNG CHANCES WITH TIME...WHEREAS AVN THNKS BEST CHANCES WILL BE LATER THAN SOONER. NOT MUCH DIFFERENCE IN FAN AND FWC TEMP GUIDANCE... SO TAKE YOUR PICK.
Nearby
Severe Thunderstorm Warnings in Georgia, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.